MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3547007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
10/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Date of explantation: (b)(6) 2023.Reason for device explant and/or reoperation: capsular contracture, rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 61-year-old female patient underwent a breast reconstruction revision with mentor memorygel breast implants 700cc and experienced bilateral capsular contracture baker grade ii and rupture on the left side post-operatively.As a result, the patient is scheduled for removal on (b)(6) 2023.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
On feb 8, 2023, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On mar 16, 2023, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the gel siltex mod-rnd 700cc breast implant had parallel lines of shell wear on the anterior view.In addition, a tear was noted on the posterior view extending to the anterior view within the shell wear measuring approximately 16.8 cm.A microscopic examination was performed and instrument damage was not found on the area of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).